MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an avigo guidewire was broken.The patient was undergoing surgery for treatment of basilar artery thrombosis.It was reported that the sheath was inserted from the femoral artery.The 8fguiding was inserted into the ton-bridge medical 6f115 i ntermediate catheter to reach the basilar artery.The avigo guidewire passed through the thrombus and carried the microcatheter rebar18 coaxially through the thrombus.When the avigo guidewire was withdrawn, the developing segment at the tip was not withdrawn.The operator pushed forward and backward and found that it was broken.They then pushed the ton-bridge medical 6f115 intermediate catheter to the distal end to cover the microcatheter.Used an intracardiac 2x15 balloon and 15 pressures to inflate and squeeze the residual guidewire in the intermediate catheter, then withdrew it, and successfully removed the intermediate catheter guidewire and the residual microcatheter out of the body.After removal from the body, the broken part was about 10 cm.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the device was inspected and prepared per the instructions for use (ifu).There was no problem with the rebar microcatheter.The cause of the avigo guidewire break was not determined.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the avigo guidewire was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within a dispenser coil.The rebar-18 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the avigo guidewire pusher was found undamaged.The avigo corewire and hydrophilic coating were found broken at ~14.5cm from the distal end.Testing/analysis: n/a conclusion: the customer¿s report of ¿guidewire separation/break¿ was confirmed.Possible causes of tip separation are tortuous anatomy, guidewire not retracted in a one-to-one motion with the pusher during repositioning, pushwire rotation, or user advances/retracts device against resistance.The likely cause could not be determined.As the rebar-18 micro catheter used in the event was not returned, any contribution of the micro catheter towards damage could not be confirmed.The rebar-18 inner diameter is 0.021¿, which is compatible for use with the avigo guidewire.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21993013
Report Number2029214-2025-01149
Device Sequence Number19952738
Product Code DQX
UDI-Device Identifier00763000518905
UDI-Public(01)00763000518905(17)270731(10)B767087
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberB767087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/13/2025
07/17/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date05/23/2025
08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale